Kids with side effects resulting from psychiatric meds?

Dee - posted on 01/19/2016 ( 2 moms have responded )

4

0

2

Is there anyone whose child has had side effects after starting antipsychotic drugs that prompted them to take them off, or feel they were unnecessarily prescribed? Or feel pressure from their psychiatrist that their child had a mood disorder or bipolar disorder?

2 Comments

View replies by

Jodi - posted on 01/19/2016

3,527

36

3906

I would strongly advise you do NOT just withdraw an antipsychotic drug instantly (the same as you don't just suddenly stop taking anti-depressants) without supervision of a doctor. If you feel pressured to give anti-psychotic drugs to your child by a doctor, or are not satisfied with the diagnosis, you are best to seek a second opinion.

Dove - posted on 01/19/2016

11,623

0

1348

I don't know how much things have changed in the past decade, but they suspected my stepsister of being bipolar... The psychiatrist would not make it an official diagnosis until she was 18 (teenager when it was suggested though).

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms